Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Feb 11, 2021, 2:10 AM CST for Copiah County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2021, 2:10 AM CST (08:10 UTC)
- Expired
- Feb 11, 2021, 3:00 AM CST
- In force
- 50 min
- Issued by
- NWS Jackson, MS
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
288
WWUS84 KJAN 110810
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
210 AM CST Thu Feb 11 2021
MSZ054-062-110900-
Copiah MS-Lincoln MS-
210 AM CST Thu Feb 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LINCOLN AND EASTERN
COPIAH COUNTIES THROUGH 300 AM CST...
At 210 AM CST, Meteorologists were tracking a strong thunderstorm
over Loyd Star, or 7 miles west of Brookhaven, moving northeast at 40
mph.
Wind gusts up to 45 mph will be possible with this storm.
This strong thunderstorm will be near...
Brookhaven around 220 AM CST.
Wesson around 225 AM CST.
Glancy around 230 AM CST.
Martinsville around 235 AM CST.
Hazlehurst around 240 AM CST.
Rockport around 250 AM CST.
Other locations impacted by this storm include Beauregard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3155 9064 3161 9063 3161 9070 3202 9036
3185 9015 3184 9016 3183 9014 3183 9013
3180 9015 3179 9014 3179 9012 3172 9020
3172 9024 3169 9024 3148 9055
TIME...MOT...LOC 0810Z 225DEG 36KT 3160 9057
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Feb 11, 12:06 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 11, 12:06 AM CST, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1206 AM CST Thu Feb 11 2021
...FREEZING RAIN POSSIBLE NORTHWEST TONIGHT INTO THURSDAY...
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
LIFR conds were observed cntrl and south while IFR conds were
observed in the north at 0530Z. LIFR/IFR conds wl prevail through
Thursday evening. Scattered to numerous SHRA/TSRA will move across
the area as well through Thu aftn. GLH will see potential for
-FZRA 12-16Z. /22/
&&
.DISCUSSION...
Dense fog was already being reported at Brookhaven while a few
other sites in the southeast were observing fog development as
well. The Dense Fog Advisory in effect until 9am cst has been
expanded to include Lincoln county. Meanwhile in the northwest the
freezing line was dropping through Bolivar county. Subfreezing
temperatures will continue oozing south through the night while
convection spreads northeast across the area. Local radars had
scattered showers and thunderstorms spreading across our portions
of our delta and should start resulting in freezing rain potential
in northern Bolivar county before midnight especially on elevated
surface such as bridges and overpasses. The Ice Storm Warning for
Bolivar county and the Winter Weather Advisory for the northern
portions of the delta will remain in effect until noon cst
Thursday. /22/
Prior discussion below:
Tonight through Thursday: As we go through the near term,
concerns continue to be focused on the freezing rain threat over
the upper ArkLaMiss Delta region, and the dense fog threat over
mainly the Pine Belt region.
The freezing line associated with a very shallow cold layer is
currently located just north of Bolivar County and this is
expected to surge southward overnight as warm advection convective
precipitation develops northward. There is plenty of
moisture/lift to support a heavy stripe of rainfall over the
ArkLaMiss Delta region, and we expect some of this to intersect
with the subfreezing air, particularly over Bolivar County where
the winter weather advisory was upgraded to an ice storm warning
for late tonight through Thursday morning. Guidance ice
accumulations support getting up to half an inch of ice, but
expect around a quarter of an inch on average. There should be a
strong gradient as you go south with amounts to decreasing to very
little as you go south of the Hwy 82 corridor in the Delta region.
There will be some slight warming/mixing to lift the freezing
line back a little to the north during the day, and by afternoon,
expect any freezing rain potential to mostly be confined to the
Bolivar County area. Having said that, it is difficult to forecast
the shallow cold air intrusions and it wouldn't be overly
surprising if the subfreezing air is more stubborn through the
day.
The other overnight concern will be the development of dense fog
as relatively warm/humid air surges inland in the warm sector.
With near term model guidance strongly suggesting very low
visibility, have gone ahead and issued a dense fog advisory for
later tonight into Thursday morning after coordination with
LIX/MOB.
Thursday night through Saturday: there is some uncertainty in this
period mostly due to the temperature forecast and how far
south/east the freezing line will get. With the trend for more
mid level ridging over the East Coast region and southwest flow
aloft, models have been showing more potential for additional
light precipitation continuing. This would occur as cold advection
continues/deepens and allows subfreezing air to shift out of the
Delta region. Of course, where any light rainfall intersects with
the shallow subfreezing airmass, we will have the potential for
some light ice accumulation. Amounts would be rather light, but
if temperatures fall significant below freezing, roads could
become a concern, even with just a little freezing drizzle. This
will be something we'll have to monitor, particularly for travel
impacts. For now have included an HWO graphic to cover this
threat. /EC/
Saturday night through next Tuesday: The main focus during this
time period will be the threat for possible Winter Weather which
will be followed by brutal cold temperatures for a few of days
across the deep south!
An Arctic air mass will swing down out of Canada bringing in very
cold conditions this weekend and continuing into next week. Over
the last several days models continue to show discrepancies and
disagreement as far as timing of the cold air and precipitation
however, the one thing they do agree on is that it will happen. By
Saturday evening, the forecast area will be rain free but cold
nighttime temperatures will begin to settle in. Temperatures will
be below freezing for most of the area Saturday night and highs
for Sunday will struggle to climb above freezing for areas in the
northwest. Temperatures elsewhere will mainly be in the 40s. An
'Elevated' and 'Limited' threat for dangerous cold has been placed
across much of the region excluding the extreme far south east
portions of the CWA.
As mentioned before, there are expectations for winter weather
conditions. On Monday, a shortwave trough will dip across the area
increasing precipitation chances. With the cold air mass still
expected to be in place, different types of precipitation
including freezing rain, sleet, and possible snow can be expected
Monday through Tuesday morning. Possible ice accumulations are
another big thing models have been hinting on during this system
and because of that, we have introduced a 'Elevated' and 'Limited'
threats across our CWA in the HWO for Monday into Monday night.
The main threats for now will be ice and snow and there likely
will be impacts to travel. Even though this system is days away,
most models are already highlighting these threats which is the
reason we went ahead with a graphic for Monday. With that being
said, we'll continue to monitor and update threats/graphics as we
get closer to Monday. As far as the rest of the longterm forecast
goes, by late Tuesday afternoon, the system will have moved off to
the east with the coldest air of the season likely in place./JNE/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 53 58 37 41 / 74 84 69 59
Meridian 60 68 41 44 / 57 92 77 60
Vicksburg 46 49 34 37 / 72 75 63 54
Hattiesburg 64 74 48 51 / 37 89 82 72
Natchez 54 57 36 40 / 78 86 73 63
Greenville 33 36 30 34 / 86 77 32 30
Greenwood 41 45 33 40 / 81 78 36 34
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Dense Fog Advisory until 9 AM CST Thursday for MSZ055>058-
062>066-072>074.
Winter Weather Advisory from 3 AM to noon CST Thursday for
MSZ019-034.
Ice Storm Warning from 3 AM to noon CST Thursday for MSZ018.
LA...None.
AR...Winter Weather Advisory from 3 AM to noon CST Thursday for
ARZ074-075.
&&
JNE/22/ECHazardous weather outlook, Feb 10, 6:13 PM CST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 613 PM CST Wed Feb 10 2021 ARZ074-075-LAZ007>009-015-016-023-MSZ019-025>027-034-035-040-041- 047-120015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Sunflower-Leflore-Grenada-Carroll- Washington-Humphreys-Issaquena-Sharkey-Warren- 613 PM CST Wed Feb 10 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday ICE ACCUMULATION THREAT...Limited TIMING...Tonight through Thursday Freezing rain could bring light ice accumulation late tonight and Thursday morning as the temperature near freezing rain falling. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Additional light freezing rain will be possible from Friday into Saturday as very cold air moves into the area resulting in possible travel concerns. The cold air will persist through the weekend into early next week, reaching dangerous levels as lows drop into the teens and wind chill readings drop to near zero. A winter weather event with ice and snow accumulation is expected to impact the area early next week. Folks in the ArkLaMiss are encourage to closely monitor updates to the outlook over the next several days. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ018-120015- Bolivar- 613 PM CST Wed Feb 10 2021 This hazardous weather outlook is for portions of northwest Mississippi. .DAY ONE...Tonight and Thursday ICE ACCUMULATION THREAT...Elevated TIMING...Tonight through Thursday An ice storm is expected in Bolivar County late tonight and Thursday morning as the temperature falls below freezing as heavy rain moves into the area. An Ice Storm Warning has been issued. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Additional light freezing rain will be possible from Friday into Saturday as very cold air moves into the area. The cold air will persist through the weekend into early next week, reaching dangerous levels as lows drop into the teens and wind chill readings drop to near zero. A winter weather event with ice and snow accumulation is expected to impact the area early next week. Folks in the ArkLaMiss are encourage to closely monitor updates to the outlook over the next several days. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ024>026-MSZ028>033-036>039-042-043-048-053-059>061-120015- Catahoula-Tensas-Concordia-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS- Hinds-Claiborne-Jefferson-Adams-Franklin MS- 613 PM CST Wed Feb 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Light freezing rain will be possible from Friday into Saturday as very cold air moves into the area possibly resulting in travel concerns. Colder air will move in by late weekend and persist through early next week, possibly reaching dangerous levels as lows drop to around 20 while wind chill readings potentially reach the single digits. A winter weather event with ice and snow accumulation is expected to impact the area early next week. Folks in the ArkLaMiss are encourage to closely monitor updates to the outlook over the next several days. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ044>046-049>052-054-062-120015- Leake-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Copiah- Lincoln- 613 PM CST Wed Feb 10 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday FOG THREAT...Limited TIMING...Tonight Areas of fog will develop tonight and persist into Thursday morning. Some of the fog could become dense with visibility reduced to a quarter mile. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday A few periods of light freezing rain will be possible from Friday into Saturday as colder air continues to move into the area, possibly resulting in light ice accumulation and travel issues. The cold air will persist through late weekend into early next week, and could reach dangerous levels as lows drop to near 20 and wind chill readings drop to near 10. A winter weather event with ice and snow accumulation is expected to impact the area early next week. Folks in the ArkLaMiss are encourage to closely monitor updates to the outlook over the next several days. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ055>058-063>066-072>074-120015- Simpson-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 613 PM CST Wed Feb 10 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday FOG THREAT...Elevated TIMING...Tonight Dense fog reducing visibility to a quarter mile is expected to develop tonight and persist into Thursday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday A winter weather event with ice accumulation may impact the Pine Belt region early next week as much colder air moves into the area. Folks in the ArkLaMiss are encourage to closely monitor updates to the outlook. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 20 && ...HAZARD LEGEND... *ICE ACCUMULATION* Extreme...Roads impassable and widespread power outages likely. Significant...Dangerous travel conditions and numerous power outages possible. Elevated...Difficult travel conditions and sporadic power outages possible. Limited...Light icing of bridges and overpasses. *FOG* Extreme...Widespread fog with visibilities near zero. Significant...Fog with visibilities less than or equal to 1/4 mile likely. Elevated...Fog with visibilities less than or equal to 1/4 mile possible. Limited...Patchy fog with visibilities less than or equal to 1/4 mile possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR WINTER WEATHER ISSUES... Current Winter Weather... https://www.weather.gov/jan/safe_Winter Day 1 through 3 Winter Threats... https://www.wpc.ncep.noaa.gov/wwd/winter_wx.shtml Winter Impact Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfhsd.html
In the hours before
Special weather statement, Feb 11, 1:34 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
134 AM CST Thu Feb 11 2021
MSZ063-064-110815-
Lawrence MS-Jefferson Davis MS-
134 AM CST Thu Feb 11 2021
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND WEST CENTRAL
JEFFERSON DAVIS COUNTIES THROUGH 215 AM CST...
At 134 AM CST, Meteorologists were tracking a strong thunderstorm
near Topeka, or 18 miles southeast of Brookhaven, moving northeast at
35 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Robinwood around 140 AM CST.
Monticello around 145 AM CST.
Arm around 150 AM CST.
Progress around 155 AM CST.
Prentiss around 205 AM CST.
Other locations impacted by this storm include New Hebron and Silver
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3143 9025 3147 9024 3176 9004 3176 9001
3156 8979 3135 9018
TIME...MOT...LOC 0734Z 227DEG 31KT 3146 9016
DLSpecial weather statement, Feb 11, 2:10 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
210 AM CST Thu Feb 11 2021
MSZ054-062-110900-
Copiah MS-Lincoln MS-
210 AM CST Thu Feb 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LINCOLN AND EASTERN
COPIAH COUNTIES THROUGH 300 AM CST...
At 210 AM CST, Meteorologists were tracking a strong thunderstorm
over Loyd Star, or 7 miles west of Brookhaven, moving northeast at 40
mph.
Wind gusts up to 45 mph will be possible with this storm.
This strong thunderstorm will be near...
Brookhaven around 220 AM CST.
Wesson around 225 AM CST.
Glancy around 230 AM CST.
Martinsville around 235 AM CST.
Hazlehurst around 240 AM CST.
Rockport around 250 AM CST.
Other locations impacted by this storm include Beauregard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3155 9064 3161 9063 3161 9070 3202 9036
3185 9015 3184 9016 3183 9014 3183 9013
3180 9015 3179 9014 3179 9012 3172 9020
3172 9024 3169 9024 3148 9055
TIME...MOT...LOC 0810Z 225DEG 36KT 3160 9057
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 1:34 AM CST | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 41 min |
| Feb 11, 2:45 AM CST | Special Weather Statement | JAN | Smith | 45 min |
| Feb 11, 3:28 AM CST | Special Weather Statement | JAN | Scott | 47 min |
| Feb 11, 3:40 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 50 min |
| Feb 11, 4:11 AM CST | Special Weather Statement | JAN | Winston | 49 min |
| Feb 11, 4:16 AM CST | Special Weather Statement | JAN | Lamar, Marion | 44 min |
| Feb 11, 4:57 AM CST | Special Weather Statement | JAN | Lamar | 48 min |
| Feb 11, 8:42 AM CST | Flash Flood Warning | JAN | Jones | 4 hr |
| Feb 11, 8:47 AM CST | Flash Flood Warning | JAN | Forrest, Jefferson Davis, Lamar, Marion | 4 hr |
| Feb 11, 9:26 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 49 min |
| Feb 11, 11:15 AM CST | River Flood Warning | JAN | Attala, Holmes | 32 hr |
| Feb 11, 3:43 PM CST | Winter Weather Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Franklin, Grenada and 14 more | 20 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.